Dosage, tapering, withdrawal etc.
I am really hoping someone can offer some insight as I am in a really rough place at the moment. I am 42 and have been suffering what I now know are perimenopausal symptoms since I had my second child at 38 (though doctors seem to brush it off).
I have very regular periods, normal length about 5 days, but with several days of very light spotting before every period and 2 days of very heavy bleeding/clotting. Extreme PMS for 7-10 days before.
I had a saliva test (done on my own through ZRT) which showed a ratio of 49 (P/E), with "normal" estradiol and borderline low progesterone. As I am not able to find a doctor that shows any interest in looking into this (aside from offering anti-depressants and ablation, neither of which I am interested in), I started progesterone cream (Natpro when available) on my own about 10 months ago. Honestly, I have not seen much relief, I assume due to insufficient dosage.
Last month I learned that my Ferritin is ONLY 6 (!!) due to my heavy periods. I am now on Iron supplements and finally bit the bullet and did 400mg daily of progesterone cream last month to try and lessen the bleeding. I got my period and it worked like a charm, bleeding was at least 50% reduced.
However, as I stopped the progesterone cream once the period started (to follow my cycle), within a day I developed a headache that will not stop, extreme brain fog, feeling like my head weighs 50 lbs and, extremely lethargic and very nauseous. Are these withdrawal symptoms from stopping the progesterone cream? Otherwise I am very worried that something serious might be wrong with me. If these are withdrawal symptoms, then how does one stop the cream every month at the time of the period, as recommended if you have regular periods, which I do?? These symptoms did not happen when I was using lower dosage 100-150mg daily.
Please help, I really appreciate it!